Alert archive / New Mexico / High Wind Warnings in 2023
High Wind Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Mar 1, 2023, 3:23 AM MST for Otero County, New Mexico. It took effect at Mar 2, 2023, 12:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2023, 3:23 AM MST (10:23 UTC)
- In effect from
- Mar 2, 2023, 12:00 AM MST
- Expired
- Mar 2, 2023, 12:15 PM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5560 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WWUS74 KEPZ 011023 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 323 AM MST Wed Mar 1 2023 NMZ402-403-406-408-012300- /O.CAN.KEPZ.HW.A.0007.230302T0600Z-230303T0600Z/ /O.EXT.KEPZ.WI.Y.0013.230301T1500Z-230303T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel- Eastern Black Range Foothills- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Cloverdale, Hillsboro, and Winston 323 AM MST Wed Mar 1 2023 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Southern Gila Highlands/Black Range, Southern Gila Foothills/Mimbres Valley, Uplands of the Bootheel and Eastern Black Range Foothills. * WHEN...From 8 AM this morning to 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ415-416-012300- /O.UPG.KEPZ.HW.A.0007.230302T0600Z-230303T0600Z/ /O.NEW.KEPZ.HW.W.0005.230302T0700Z-230303T0300Z/ /O.EXT.KEPZ.WI.Y.0013.230301T1500Z-230302T0700Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 323 AM MST Wed Mar 1 2023 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT MST TONIGHT... ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST THURSDAY... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph expected. For the Wind Advisory, southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet. * WHEN...For the High Wind Warning, from midnight tonight to 8 PM MST Thursday. For the Wind Advisory, from 8 AM this morning to midnight MST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ418-419-423-424-012300- /O.NEW.KEPZ.WI.Y.0014.230302T0700Z-230303T0300Z/ Western El Paso County-Eastern/Central El Paso County- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 323 AM MST Wed Mar 1 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Western El Paso County, Eastern/Central El Paso County, Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties and Rio Grande Valley of Eastern Hudspeth County. * WHEN...From midnight tonight to 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ420>422-012300- /O.EXB.KEPZ.WI.Y.0013.230301T1500Z-230303T0300Z/ Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 323 AM MST Wed Mar 1 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northern Hudspeth Highlands/Hueco Mountains, Salt Basin and Southern Hudspeth Highlands. * WHEN...From 8 AM this morning to 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust will cause reductions in visibility, drivers should take extra precautions while on the roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ401-404-405-012300- /O.EXT.KEPZ.WI.Y.0013.230301T1500Z-230302T0700Z/ Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, and Hachita 323 AM MST Wed Mar 1 2023 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest New Mexico. * WHEN...From 8 AM this morning to midnight MST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ407-409>414-417-012300- /O.EXT.KEPZ.WI.Y.0013.230301T1500Z-230303T0300Z/ Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Including the cities of Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, and Crow Flats 323 AM MST Wed Mar 1 2023 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest New Mexico. * WHEN...From 8 AM this morning to 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust will cause reductions in visibility, drivers should take extra precautions while on the roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dennhardt
3 follow-up statements
732 WWUS74 KEPZ 012153 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 253 PM MST Wed Mar 1 2023 NMZ415-416-020700- /O.CON.KEPZ.HW.W.0005.230302T0700Z-230303T0300Z/ /O.CON.KEPZ.WI.Y.0013.000000T0000Z-230302T0700Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 253 PM MST Wed Mar 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST THURSDAY... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph expected. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sacramento Mountains Above 7500 Feet and East Slopes. * WHEN...For the High Wind Warning, from midnight tonight to 8 PM MST Thursday. For the Wind Advisory, until midnight MST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ418-419-423-424-020700- /O.CON.KEPZ.WI.Y.0014.230302T0700Z-230303T0300Z/ Western El Paso County-Eastern/Central El Paso County- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 253 PM MST Wed Mar 1 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of El Paso and Hudspeth counties. * WHEN...From midnight tonight to 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ401-404-405-020700- /O.CON.KEPZ.WI.Y.0013.000000T0000Z-230302T0700Z/ Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, and Hachita 253 PM MST Wed Mar 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest New Mexico. * WHEN...Until midnight MST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ402-403-406>414-417-TXZ420>422-020700- /O.CON.KEPZ.WI.Y.0013.000000T0000Z-230303T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 253 PM MST Wed Mar 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southern New Mexico and far west Texas. * WHEN...Until 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ZA
450 WWUS74 KEPZ 020745 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1245 AM MST Thu Mar 2 2023 NMZ415-416-030300- /O.CON.KEPZ.HW.W.0005.000000T0000Z-230303T0300Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 1245 AM MST Thu Mar 2 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Sacramento Mountains Above 7500 Feet and East Slopes. * WHEN...Until 8 PM MST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ402-403-406>414-417-TXZ420>422-030300- /O.CON.KEPZ.WI.Y.0013.000000T0000Z-230303T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 1245 AM MST Thu Mar 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southern New Mexico and far west Texas. * WHEN...Until 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ418-419-423-424-030300- /O.CON.KEPZ.WI.Y.0014.000000T0000Z-230303T0300Z/ Western El Paso County-Eastern/Central El Paso County- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1245 AM MST Thu Mar 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of El Paso and Hudspeth counties in far west Texas. * WHEN...Until 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dennhardt
729 WWUS74 KEPZ 021915 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1215 PM MST Thu Mar 2 2023 NMZ415-416-030300- /O.CAN.KEPZ.HW.W.0005.000000T0000Z-230303T0300Z/ /O.NEW.KEPZ.WI.Y.0015.230302T1915Z-230303T0300Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 1215 PM MST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ402-403-406>414-417-TXZ420>422-030300- /O.CON.KEPZ.WI.Y.0013.000000T0000Z-230303T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 1215 PM MST Thu Mar 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southern New Mexico and far west Texas. * WHEN...Until 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ418-419-423-424-030300- /O.CON.KEPZ.WI.Y.0014.000000T0000Z-230303T0300Z/ Western El Paso County-Eastern/Central El Paso County- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1215 PM MST Thu Mar 2 2023 * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of El Paso and Hudspeth counties in far west Texas. * WHEN...Until 8 PM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hefner
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 1, 2:54 AM MST, 29 minutes earlier.
Area forecast discussion, Mar 1, 2:54 AM MST, 29 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
254 AM MST Wed Mar 1 2023
...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...
.SYNOPSIS...
Issued at 225 AM MST Wed Mar 1 2023
Windy conditions through Thursday as a Pacific storm system sweeps
across the Southern Rockies. A strong cold front will arrive
Thursday morning, bringing much cooler temperatures and scattered
snow showers. Lowland snow accumulations will be possible even
along the Rio Grande valley. Dry and warmer weather returns this
weekend.
&&
.SHORT TERM...
(Today and tonight)
Issued at 225 AM MST Wed Mar 1 2023
Low-end windy conditions today ahead of our next Pacific storm
system currently centered along the coast of California. Flow will
increase aloft as the jet streak moves ashore this afternoon,
inducing a 998mb lee side surface low over NE New Mexico. Winds
will begin increasing around the noon time hour today as we begin
mixing into 30-35 knot flow aloft. Models have been focusing the
strongest winds across SW New Mexico this afternoon with a few
gusts to 45 mph in a few places. Thus, Wind Advisories are out for
most zones with the exception of El Paso.
Good confidence in some blowing dust as well along the
International Border. Hazy conditions due to dust will affect the
I-10 corridor east of Deming (including El Paso/Las Cruces) and
much of US-54. While not as serious as our wind event last Sunday,
a few spots will see patchy dust reduce visibility.
Storm system will begin progressing eastward tonight, with
scattered snow showers reaching the AZ/NM state line and
beginning over the Gila Wilderness from midnight onward.
&&
.LONG TERM...
(Thursday through Tuesday)
Issued at 225 AM MST Wed Mar 1 2023
Pacific storm system will cross the region Thursday morning, with
latest models indicating a slightly more southerly track than
previous forecasts. This won't change too much for us expect
perhaps decrease forecast wind speeds a bit. A strong cold front
will move west-to-east across the area early Thursday morning,
likely passing all zones by sunrise. Precipitation chances will be
most favorable directly along this boundary and rapidly cooling
surface temperatures should allow for rain to changeover to snow
along the desert floor. Lowland snow amounts currently look to be
under an inch for most locations, with the best chance of over an
inch west of the Continental Divide (Lordsburg primarily). Snow
flurries for El Paso/Las Cruces may result in slick roadways
during the Thursday morning commute. The highest accumulations
will focus over the Gila Wilderness and Black Range, with 6 to 10
inches likely.
Well below normal temperatures are expected behind the cold front
on Thursday. We may struggle to reach 50 degrees in El Paso,
which is well below normal for early March. This is a 20-25
degree difference from today's forecast highs.
Timing of the trough passage early Thursday morning will help
keep the stronger winds aloft and prevent the need for more
Warnings most locations. The exception being the Sacramento
Mountains and east slopes of area mountains where gusts to 60 mph
are still possible. Storm system exits Thursday afternoon, with
gusty conditions lingering across far west Texas.
At long last, a period of quieter weather returns Friday through
the weekend as the polar jet shifts back to the north and dry
weather prevails across New Mexico and west Texas through at least
midweek next week. Temperatures will recover back to seasonal
normals by Saturday, warming further to start our next work week.
We do look to maintain steady WSW breezes each afternoon, very
typical of this time of year.
&&
.AVIATION...
(06Z TAFS)
Issued at 1039 PM MST Tue Feb 28 2023
Mostly VFR conditions are expected through the period. MVFR to IFR
conditions possible tomorrow afternoon due to BLDU/HZ, mainly in
the lowlands. Winds have mostly settled down, but some gusts are
persisting over KELP. These conditions at KELP should finally
settle in the next few hours. Windy conditions return after
16Z, and through the afternoon. Winds will be from the west and
southwest between 15-30 kts with gusts up to 45 kts in the
lowlands. Stronger winds are expected over area mountains. An AWW
most likely will be issued before the next TAF issuance for KELP
as winds appear to be above criteria after 18Z.
&&
.FIRE WEATHER...
Issued at 225 AM MST Wed Mar 1 2023
Critical fire danger this afternoon especially east of the Rio
Grande valley where very dry air (RH 10-15%) will combine with
strong southwest flow (25-35 mph). Cold front arriving Thursday
morning, bringing widespread wetting precipitation and additional
snows to local mountains. RH greatly improving on Thursday with
continued windy conditions.
Dry and warmer weather returns this weekend with west winds each
afternoon leading to Very Good smoke ventilation.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 72 35 49 31 / 0 30 60 0
Sierra Blanca 67 30 44 27 / 10 20 70 0
Las Cruces 69 31 47 27 / 0 40 40 0
Alamogordo 66 30 49 24 / 0 20 50 0
Cloudcroft 42 15 26 17 / 0 40 80 10
Truth or Consequences 62 31 48 28 / 0 40 30 0
Silver City 54 21 36 22 / 10 90 60 0
Deming 66 27 45 25 / 0 70 40 0
Lordsburg 63 24 44 23 / 10 80 50 0
West El Paso Metro 69 32 47 31 / 0 30 70 0
Dell City 70 32 49 25 / 0 10 40 0
Fort Hancock 73 32 50 29 / 0 20 60 0
Loma Linda 64 28 42 25 / 0 30 60 0
Fabens 73 32 49 30 / 0 30 70 0
Santa Teresa 68 30 44 28 / 0 30 50 0
White Sands HQ 68 34 48 30 / 0 30 50 0
Jornada Range 65 30 48 24 / 0 30 40 0
Hatch 65 30 50 23 / 0 50 30 0
Columbus 66 29 45 28 / 0 70 40 0
Orogrande 68 32 49 25 / 0 20 50 0
Mayhill 55 24 38 25 / 0 30 50 0
Mescalero 53 21 38 20 / 0 40 80 10
Timberon 53 17 36 18 / 0 30 70 0
Winston 53 19 39 23 / 0 80 40 0
Hillsboro 59 24 45 23 / 0 70 40 0
Spaceport 62 30 49 23 / 0 40 30 0
Lake Roberts 52 16 37 16 / 10 90 80 0
Hurley 60 21 40 21 / 10 80 40 0
Cliff 60 17 46 15 / 10 90 60 0
Mule Creek 52 19 39 20 / 20 90 50 0
Faywood 58 23 41 23 / 0 80 50 0
Animas 63 24 46 22 / 0 80 50 0
Hachita 63 24 44 23 / 0 80 40 0
Antelope Wells 63 24 46 23 / 0 80 40 0
Cloverdale 56 22 40 25 / 0 80 50 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 8 AM this morning to 8 PM MST Thursday for
TXZ420>422.
Red Flag Warning from noon today to 7 PM MST this evening for
TXZ055-056.
Wind Advisory from midnight tonight to 8 PM MST Thursday for
TXZ418-419-423-424.
NM...Wind Advisory from 8 AM this morning to 8 PM MST Thursday for
NMZ402-403-406>414-417.
Winter Storm Warning from 6 PM this evening to noon MST Thursday
for NMZ402.
Winter Weather Advisory from 6 PM this evening to noon MST
Thursday for NMZ401-403>406-408-414-415.
Red Flag Warning from noon today to 7 PM MST this evening for
NMZ112.
High Wind Warning from midnight tonight to 8 PM MST Thursday for
NMZ415-416.
Wind Advisory from 8 AM this morning to midnight MST tonight for
NMZ401-404-405-415-416.
&&
SHORT TERM...30-Dennhardt
LONG TERM....30-Dennhardt
AVIATION...29-Crespo-JonesHazardous weather outlook, Feb 28, 6:22 AM MST, 21 hours 1 minute before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 622 AM MST Tue Feb 28 2023 NMZ401-403>414-416-417-TXZ418>424-011330- Upper Gila River Valley-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 622 AM MST Tue Feb 28 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Windy conditions Wednesday and Thursday will make driving difficult, especially for high profile vehicles. Patchy blowing dust will result in reductions to visibility during the afternoon. A mix of light rain and snow showers may cause roadways to become slick Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ402-415-011330- Southern Gila Highlands/Black Range- Sacramento Mountains Above 7500 Feet- 622 AM MST Tue Feb 28 2023 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Windy conditions Wednesday and Thursday will make driving difficult, especially for high profile vehicles. Winds will be strong enough to blow down trees and cause temporary power outages. Snow accumulations will be likely across the Gila Wilderness Thursday morning, with 4 to 8 inches of new snow causing travel restrictions along mountain highways. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Dennhardt
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:03 AM MST | Winter Storm Warning | EPZ | 32 hr | |
| Mar 1, 4:03 AM MST | Winter Weather Advisory | EPZ | Grant, Hidalgo, Luna, Otero, Sierra | 32 hr |
Nearby
High Wind Warnings in New Mexico, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.